Rhabdomyolysis: An unusual complication of cytotoxic chemotherapy

Robert J. Levy, Joseph A. Sparano, Ghazali Khan

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

Acute rhabdomyolysis has rarely been reported after cytotoxic chemotherapy, including cytarabine and 5-azacytidine. We observed a case of acute rhabdomyolysis and renal failure after treatment with mitoxantrone and cyclophosphamide. No other cause of muscle injury could be identified, although biochemical analysis of a muscle biopsy specimen revealed a deficiency of muscle phosphorylase activity. Retreatment with doxorubicin and paclitaxel was not associated with recurrent rhabdomyolysis.

Original languageEnglish (US)
Pages (from-to)219-222
Number of pages4
JournalMedical Oncology
Volume12
Issue number4
DOIs
StatePublished - Dec 1 1995

Keywords

  • acute rhabdomyolysis
  • chemotherapy
  • cyclophosphamide
  • mitoxantrone
  • phosphorylase deficiency

ASJC Scopus subject areas

  • Hematology
  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Rhabdomyolysis: An unusual complication of cytotoxic chemotherapy'. Together they form a unique fingerprint.

  • Cite this